MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1191530
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735)
Date of Event 03/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient was diagnosed with an anterior abdominal fluid abscess positive for bacterial infection post implant of phasix mesh.The clinician has assessed the patient¿s postoperative course as possibly related to the study device with causally related to the procedure and is recovering/resolving.However, based on the information provided, no conclusions can be made.Infection is a clinically understood potential complication of surgery and is identified in the adverse reaction section of the instructions-for-use (ifu), supplied with the device as a possible complication.The warnings section in ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require the removal of the mesh." a review of manufacturing records shows the product was made to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per clinical trial (b)(4): the subject patient underwent an open exploratory laparotomy with small bowel resection, mesenteric lymph node dissection, fluorescein angiography, appendectomy and omental pedicle flap on (b)(6) 2025, during which the phasix mesh onlay was trimmed and implanted using 2-0 pds absorbable monofilament suture.The midline fascia was completely closed with slow absorbing monofilament 0 pds sutures; at 1cm apart.On (b)(6) 2025, the subject patient had fever and sweating; patient tested negative for covid and flu.On (b)(6) 2025, the patient visited the hospital and underwent abdominal examination which diagnosed a potential intra-abdominal fluid collection or abscess.Subject patient was admitted to the hospital and underwent ct scan.The scan results finds that the patient had a very large gas and fluid containing collection in anterior abdominal wall, concerning for abscess.Antibiotics (zosyn and vanc) were started and consult to ir placed for drainage of fluid.On (b)(6) 2025, pathology for culture taken was gram positive cocci in clusters (bacterial infection).As reported, the adverse event has been assessed per clinician (study site investigator) as possibly related to the study device with a causal relationship to the procedure and is recovering/resolving.The ae has been assessed as severe in severity.The reported ae does meet the definition of a sae (serious adverse event) and does not the definition of usade (unanticipated serious adverse device event).

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21687345
Report Number1213643-2025-00222
Device Sequence Number18450200
Product Code OOD
UDI-Device Identifier00801741107610
UDI-Public(01)00801741107610(11)230621(17)250528(10)HUHT1373
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Catalogue Number1191530
Device Lot NumberHUHT1373
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexMale
Patient Weight99 KG